Sirolimus-induced Alveolar Hemorrhage

Wissam Khalife, Polonca Kogoj, Biswajit Kar

Research output: Contribution to journalArticle

18 Citations (Scopus)

Abstract

Sirolimus is a well-known, potent immunosuppressant that is widely used in solid-organ transplantation, but it is not without potential side effects. A rare but devastating adverse effect is sirolimus-associated pulmonary toxicity. We report a case of sirolimus-induced diffuse alveolar hemorrhage confirmed by bronchoscopic findings (after other possible etiologies were ruled out) and by clinical and radiographic resolution of the pulmonary signs and symptoms a few days after sirolimus administration was stopped. This case and the existing literature on this topic suggest that sirolimus-induced pulmonary toxicity should be suspected in any patient taking immunosuppressants and who develops unexplained pulmonary symptoms.

Original languageEnglish (US)
Pages (from-to)652-657
Number of pages6
JournalJournal of Heart and Lung Transplantation
Volume26
Issue number6
DOIs
StatePublished - Jun 2007
Externally publishedYes

Fingerprint

Sirolimus
Hemorrhage
Lung
Immunosuppressive Agents
Organ Transplantation
Signs and Symptoms

ASJC Scopus subject areas

  • Cardiology and Cardiovascular Medicine
  • Surgery
  • Transplantation

Cite this

Sirolimus-induced Alveolar Hemorrhage. / Khalife, Wissam; Kogoj, Polonca; Kar, Biswajit.

In: Journal of Heart and Lung Transplantation, Vol. 26, No. 6, 06.2007, p. 652-657.

Research output: Contribution to journalArticle

Khalife, Wissam ; Kogoj, Polonca ; Kar, Biswajit. / Sirolimus-induced Alveolar Hemorrhage. In: Journal of Heart and Lung Transplantation. 2007 ; Vol. 26, No. 6. pp. 652-657.
@article{189128a1dc9b47ddb5bdc9421c06cf4b,
title = "Sirolimus-induced Alveolar Hemorrhage",
abstract = "Sirolimus is a well-known, potent immunosuppressant that is widely used in solid-organ transplantation, but it is not without potential side effects. A rare but devastating adverse effect is sirolimus-associated pulmonary toxicity. We report a case of sirolimus-induced diffuse alveolar hemorrhage confirmed by bronchoscopic findings (after other possible etiologies were ruled out) and by clinical and radiographic resolution of the pulmonary signs and symptoms a few days after sirolimus administration was stopped. This case and the existing literature on this topic suggest that sirolimus-induced pulmonary toxicity should be suspected in any patient taking immunosuppressants and who develops unexplained pulmonary symptoms.",
author = "Wissam Khalife and Polonca Kogoj and Biswajit Kar",
year = "2007",
month = "6",
doi = "10.1016/j.healun.2007.02.010",
language = "English (US)",
volume = "26",
pages = "652--657",
journal = "Journal of Heart and Lung Transplantation",
issn = "1053-2498",
publisher = "Elsevier USA",
number = "6",

}

TY - JOUR

T1 - Sirolimus-induced Alveolar Hemorrhage

AU - Khalife, Wissam

AU - Kogoj, Polonca

AU - Kar, Biswajit

PY - 2007/6

Y1 - 2007/6

N2 - Sirolimus is a well-known, potent immunosuppressant that is widely used in solid-organ transplantation, but it is not without potential side effects. A rare but devastating adverse effect is sirolimus-associated pulmonary toxicity. We report a case of sirolimus-induced diffuse alveolar hemorrhage confirmed by bronchoscopic findings (after other possible etiologies were ruled out) and by clinical and radiographic resolution of the pulmonary signs and symptoms a few days after sirolimus administration was stopped. This case and the existing literature on this topic suggest that sirolimus-induced pulmonary toxicity should be suspected in any patient taking immunosuppressants and who develops unexplained pulmonary symptoms.

AB - Sirolimus is a well-known, potent immunosuppressant that is widely used in solid-organ transplantation, but it is not without potential side effects. A rare but devastating adverse effect is sirolimus-associated pulmonary toxicity. We report a case of sirolimus-induced diffuse alveolar hemorrhage confirmed by bronchoscopic findings (after other possible etiologies were ruled out) and by clinical and radiographic resolution of the pulmonary signs and symptoms a few days after sirolimus administration was stopped. This case and the existing literature on this topic suggest that sirolimus-induced pulmonary toxicity should be suspected in any patient taking immunosuppressants and who develops unexplained pulmonary symptoms.

UR - http://www.scopus.com/inward/record.url?scp=34249289353&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=34249289353&partnerID=8YFLogxK

U2 - 10.1016/j.healun.2007.02.010

DO - 10.1016/j.healun.2007.02.010

M3 - Article

VL - 26

SP - 652

EP - 657

JO - Journal of Heart and Lung Transplantation

JF - Journal of Heart and Lung Transplantation

SN - 1053-2498

IS - 6

ER -